MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® URINARY DRAINAGE BAG; DRAIN BAG

C.R. BARD, INC. (COVINGTON) -1018233 BARD® URINARY DRAINAGE BAG; DRAIN BAG
Model Number 119314
Medical Device Problem Codes Inaccurate Flow Rate (1249); Component Misassembled (4004)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/13/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Event or Problem Description
It was reported that there was no urine flow from the foley catheter to the drain bag on the day of use.Per follow up via ibc on 21apr2022, the catheter had no blockage but there was a film in the chamber of the bag.
 
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.Correction: d,f,g,h.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that there was no urine flow from the foley catheter to the drain bag on the day of use.Per follow up via ibc on 21apr2022, the catheter had no blockage but there was a film in the chamber of the bag.Per follow up via ibc on 06may2022, this is a chamber film issue not foreign material.
 
Additional Manufacturer Narrative
The reported event was confirmed supplier related.1sample was confirmed to exhibit the reported failure.The device had not met specifications.The product was used for patient treatment.The product caused the reported failure.Visual evaluation of the returned sample noted one opened (without original packaging), used 1 drainage bag with inlet tube and sample port connector.Visual inspection of the sample noted attempted to flush the anti-flex drip chamber and observed a blockage.Attempted to penetrate the obstructed area with a pin and it was not easy.Also noted that the inlet tube was connected to both ends of the sample port connector and disconnected from the drainage bag.It was not reported by the user, and it is unknown if the tubing was disconnected by the user in an attempt to check for blockage in the dome.The photo sample provided shows a blockage in the anti-flex chamber.This does not meet specification per procedure which states "drainage tube must be fully inserted in anti-reflux chamber." a potential root cause for this failure mode could be ¿component cm2098 (dome), cm0535 (outlet) and cm2192 (outlet port 90 degrees) out of specification: - obstruction in internal diameter.The lot number was unknown; therefore, the device history record could not be reviewed.The labeling review was not required because labeling could not have prevented this issue.Corrections: g h11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : the actual/suspected device was inspected.
 
Event or Problem Description

Brand Name
BARD® URINARY DRAINAGE BAG
Common Device Name
DRAIN BAG
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
juan velez
8195 industrial blvd
covington 30014
7707846100
MDR Report Key14316356
Report Number1018233-2022-03417
Device Sequence Number2583421
Product Code KNX
UDI-Device Identifier00801741029554
UDI-Public(01)00801741029554
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/10/2022
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number119314
Device Catalogue Number154004A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/21/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/15/2022
Supplement Date Received by Manufacturer04/21/2022
11/11/2022
Initial Report FDA Received Date05/07/2022
Supplement Report FDA Received Date05/20/2022
11/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown